The PSNet Collection: All Content
Search All Content
Goldstein J. New York Times. January 23, 2023.
A 61-year-old women with a mechanical aortic valve on chronic warfarin therapy was referred to the emergency department (ED) for urgent computed tomography (CT) imaging of the right leg to rule out an arterial clot. CT imaging revealed two arterial thromboses the right lower extremity and an echocardiogram revealed a thrombus near the prosthetic heart valve. The attending physician ordered discontinuation of warfarin and initiation of a heparin drip.
A 65-year-old female with a documented allergy to latex underwent surgery for right-sided Zenker’s diverticulum. Near the conclusion of surgery, a latex Penrose drain was placed in the neck surgical incision. The patient developed generalized urticaria, bronchospasm requiring high airway pressures to achieve adequate ventilation, and hypotension within 5 minutes of placement of the drain. The drain was removed and replaced with a silicone drain. Epinephrine and vasopressors were administered post-operatively and the patient’s symptoms resolved.
AMA J Ethics. 2022;24(8):e715-e816.
Ellis NT, Broaddus A. CNN. August 25, 2021.
A 61-year-old male was admitted for a right total knee replacement under regional anesthesia. The surgeon – unaware that the anesthesiologist had already performed a right femoral nerve block with 20 ml (100mg) of 0.5% racemic bupivacaine for postoperative analgesia – also infiltrated the arthroplasty wound with 200 mg of ropivacaine. The patient was sedated with an infusion of propofol throughout the procedure.
Arvidsson L, Lindberg M, Skytt B, et al. J Clin Nurs. Epub 2021 Jul 6.
Silver Springs, MD: US Food and Drug Administration: June 25, 2021.
Sentinel Event Alert. Feb 2, 2021;(62):1-7.
AHA Team Training.